Alert archive / Indiana / Frost Advisories in 2014

Frost Advisory 3, NWS Indianapolis, IN

October 22, 201439 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 22, 2014, 3:26 PM EDT for 39 counties in Indiana. It took effect at Oct 23, 2014, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2014, 3:26 PM EDT (19:26 UTC)
In effect from
Oct 23, 2014, 4:00 AM EDT
Expired
Oct 23, 2014, 9:00 AM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS73 KIND 221926
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT WED OCT 22 2014

...FROST ADVISORY OVERNIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-230330-
/O.NEW.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
326 PM EDT WED OCT 22 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS
  CENTRAL INDIANA TONIGHT. WINDS WILL BE LIGHT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

50
3 follow-up statements
363 
WWUS73 KIND 230135
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT WED OCT 22 2014

...FROST ADVISORY OVERNIGHT...

INZ021-028>031-035>049-051>057-060>065-067>072-230945-
/O.CON.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
935 PM EDT WED OCT 22 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS 
  CENTRAL INDIANA TONIGHT. WINDS WILL BE LIGHT. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
141 
WWUS73 KIND 230755
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT THU OCT 23 2014

...FROST ADVISORY CONTINUES...

INZ021-028>031-035>049-051>057-060>065-067>072-231300-
/O.CON.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
355 AM EDT THU OCT 23 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES ARE GENERALLY IN THE MID 30S ACROSS CENTRAL INDIANA
  EARLY THIS MORNING WITH CALM WINDS.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
444 
WWUS73 KIND 231301
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EDT THU OCT 23 2014

INZ021-028>031-035>049-051>057-060>065-067>072-231415-
/O.EXP.KIND.FR.Y.0003.000000T0000Z-141023T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
901 AM EDT THU OCT 23 2014

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 22, 2:59 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 22, 2:59 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT WED OCT 22 2014

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 259 PM EDT WED OCT 22 2014

A WEAK SYSTEM COULD BRING A FEW SHOWERS TO PARTS OF CENTRAL INDIANA
THURSDAY NIGHT. A STRONGER SYSTEM WILL BRING BETTER CHANCES FOR RAIN
AROUND TUESDAY OF NEXT WEEK. OTHERWISE LOOK FOR DRY AND NEAR AVERAGE
TO ABOVE AVERAGE TEMPERATURES FOR MUCH OF THE NEXT 7 DAYS.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 259 PM EDT WED OCT 22 2014

AREA OF CLOUDS ACROSS THE EASTERN FORECAST AREA IS SLOWLY THINNING
OUT AS HIGH PRESSURE WORKS ITS WAY EAST. SATELLITE SHOWS CLEAR SKIES
WEST INTO MISSOURI.

WITH SURFACE HIGH PRESSURE MOVING ACROSS THE AREA TONIGHT AND
RIDGING BUILDING IN ALOFT...EXPECT CLEAR TO MOSTLY CLEAR CONDITIONS.
WINDS WILL BE LIGHT WITH THE HIGH IN THE VICINITY.

GIVEN THESE CONDITIONS WENT WITH LOW TEMPERATURES NEAR THE COLDER OF
THE MOS NUMBERS...WHICH PUTS LOWS IN THE MID 30S MOST LOCATIONS.
THIS WILL ALLOW AREAS OF FROST TO FORM OVERNIGHT. WILL GO WITH A
FROST ADVISORY ALL AREAS.

THERE IS ALSO A POTENTIAL FOR SOME GROUND FOG NEAR SUNRISE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 259 PM EDT WED OCT 22 2014

FOCUS IS ON ANY CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE
ENOUGH THAT A BLEND WAS USED.

THURSDAY WILL START OFF SUNNY WITH THE RIDGE OVERHEAD...BUT AN UPPER
TROUGH WILL QUICKLY APPROACH THE AREA DURING THE DAY. THIS WILL LEAD
TO AN INCREASE IN MID AND HIGH CLOUDS DURING THE AFTERNOON. NOT SURE
HOW THICK THESE WILL BE AND HOW THEY WILL IMPACT THE PARTIAL SOLAR
ECLIPSE NEAR SUNSET.

THE UPPER TROUGH WILL MOVE ACROSS THE AREA THURSDAY NIGHT. THERE IS
SOME WEAK ISENTROPIC LIFT WITH THIS SYSTEM...BUT MOISTURE IS LIMITED
WITH THIS SYSTEM...ESPECIALLY IN THE LOWER LEVELS. THUS FEEL CHANCES
FOR MEASURABLE RAIN ARE PRETTY LOW.

WENT SLIGHT CHANCE POPS ACROSS ROUGHLY THE NORTHERN HALF OF THE AREA
THURSDAY NIGHT...WITH SPRINKLES MENTIONED FARTHER SOUTH. WENT DRY
FAR SOUTH WITH THAT AREA BEING PRETTY FAR FROM MOST FORCING.

AREA WILL REMAIN IN NORTHWEST UPPER FLOW FRIDAY INTO SATURDAY.
FRIDAY SHOULD BE DRY AS CENTRAL INDIANA REMAINS IN BETWEEN
SYSTEMS...BUT A FRONT WILL MOVE INTO THE AREA ON FRIDAY NIGHT INTO
SATURDAY. ONCE AGAIN MOISTURE IS PRETTY LIMITED.

WHILE CANNOT RULE OUT SOME SPRINKLES FRIDAY NIGHT INTO EARLY
SATURDAY...FEEL THAT MOISTURE IS LIMITED ENOUGH TO KEEP THE FORECAST
DRY.

LOOKING AT TEMPERATURES...A BLEND OF MOS LOOKS GOOD FOR HIGHS ON
THURSDAY WITH THE INCREASING CLOUDS. ON FRIDAY MAV MOS JUST LOOKS
TOO WARM GIVEN SOME CLOUD COVER. WENT CLOSER TO MET MOS. OTHERWISE
GENERALLY STUCK WITH A MODEL BLEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

ISSUED AT 259 PM EDT WED OCT 22 2014

PLEASANT FALL WEATHER CONTINUES INTO EARLY WEEK AS SURFACE HIGH
PRESSURE REMAINS THE DOMINANT WEATHER FEATURE ACROSS THE OHIO
VALLEY. EXPECT DRY PLEASANT DAYS AND COOL NIGHTS THROUGH MONDAY. AS
THE HIGH SHIFTS EAST...SURFACE FLOW WILL VEER AROUND TO SOUTHERLY
AND DRAW MOISTURE NORTH INTO THE REGION BY TUESDAY AHEAD OF LOW
PRESSURE AND AN ASSOCIATED COLD FRONT LIFTING OUT OF THE CENTRAL
PLAINS. THE FRONT WILL MOVE THROUGH CENTRAL INDIANA TUESDAY AND
TUESDAY NIGHT...BRINGING THE ONLY CHANCE FOR RAINFALL IN THE
EXTENDED PERIOD. MODEL SOUNDINGS INDICATE SOME ELEVATED INSTABILITY
DEVELOPING AHEAD OF THE FRONT SO DO EXPECT SOME EMBEDDED THUNDER.

HIGHS WILL BE IN THE 60S THROUGH TUESDAY...WITH 70S IN SOUTHERN
INDIANA POSSIBLE ON MONDAY IN WARM ADVECTION REGIME AHEAD OF THE
FRONT. HIGH PRESSURE REESTABLISHES BEHIND THE BOUNDARY FOR MIDWEEK
BUT WITH PREDOMINANT ZONAL FLOW ALOFT...ONLY EXPECTING TEMPS TO FALL
BACK INTO THE UPPER 50S WEDNESDAY.

SOME GROWING HINTS BEYOND THE EXTENDED PERIOD OF A MORE UNSETTLED
PATTERN ESTABLISHING WITH THE POTENTIAL FOR A COLDER BLAST OF AIR
INTO THE REGION FOR THE END OF NEXT WEEK. WILL CONTINUE TO MONITOR
IN THE DAYS TO COME.

&&

.AVIATION /DISCUSSION FOR 221800Z TAF ISSUANCE/...
ISSUED AT 104 PM EDT WED OCT 22 2014

VISIBILITY RESTRICTIONS POSSIBLE TOWARDS DAYBREAK IN SHALLOW
GROUND FOG...OTHERWISE VFR CONDITIONS EXPECTED.

DEEP UPPER TROUGH CENTERED OVER THE APPALACHIANS CONTINUES TO PULL
SLOWLY AWAY TO THE EAST. STRATOCU HAS PERSISTED OVER EASTERN
PORTIONS OF THE FORECAST AREA BUT HAS REMAINED EAST OF THE INDY
METRO SO FAR. EXPECT THIS TREND TO CONTINUE THIS AFTERNOON AS
RIDGING ALOFT BUILDS IN FROM THE WEST WITH PROGRESSIVELY DRIER
AIR. OTHER THAN A FEW STRATOCU AT 2500-3500FT...EXPECT ABUNDANT
SUNSHINE. NORTHEAST WINDS WILL BE LESS THAN 10KTS.

SURFACE HIGH PRESSURE RIDGE TAKES HOLD TONIGHT WITH DEEP
SUBSIDENCE ADVECTING INTO THE REGION. EXPECT CLEAR SKIES BUT WITH
NEAR CALM WINDS...LIKELY TO SEE SHALLOW GROUND FOG DEVELOP AT THE
OUTLYING TERMINALS TOWARDS DAYBREAK. HAVE INTRODUCED MVFR AT ALL
BUT KIND IN THE 08-14Z TIMEFRAME BUT COULD SEE VISIBILITIES GO
EVEN LOWER FOR A BRIEF PERIOD AND WILL CONTINUE TO MONITOR. WINDS
SHIFT TO LIGHT SOUTHERLY THURSDAY WITH JUST SOME PASSING CIRRUS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM EDT THURSDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....RYAN
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 22, 4:54 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 AM EDT WED OCT 22 2014

INZ021-028>031-035>049-051>057-060>065-067>072-230900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
454 AM EDT WED OCT 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL PROVIDE MOSTLY SUNNY SKIES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD IN AND REMAIN THE DOMINANT
FORCE THROUGHOUT MUCH OF THE NEXT SEVEN DAYS...BRINGING QUIET AND
MAINLY DRY WEATHER CONDITIONS TO CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

Nearby

Frost Advisories in Indiana, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.